Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

A counterexample of the birational Torelli problem via Fourier-Mukai transforms


Author: Hokuto Uehara
Journal: J. Algebraic Geom. 21 (2012), 77-96
DOI: https://doi.org/10.1090/S1056-3911-2011-00551-1
Published electronically: March 23, 2011
MathSciNet review: 2846680
Full-text PDF

Abstract | References | Additional Information

Abstract: We study the Fourier-Mukai numbers of rational elliptic surfaces. As its application, we give an example of a pair of minimal $ 3$-folds with Kodaira dimensions $ 1$, $ h^1(\mathcal O)=h^2(\mathcal O)=0$ such that they are mutually derived equivalent, deformation equivalent, but not birationally equivalent. It also supplies a counterexample of the birational Torelli problem.


References [Enhancements On Off] (What's this?)

  • [BC09] L. Borisov, A. Căldăraru, The Pfaffian-Grassmannian derived equivalence. J. Algebraic Geom. 18 (2009), 201-222. MR 2475813
  • [Br98] T. Bridgeland, Fourier-Mukai transforms for elliptic surfaces. J. Reine Angew. Math. 498 (1998), 115-133. MR 1629929 (99f:14013)
  • [Br02] T. Bridgeland, Flops and derived categories. Invent. Math. 147 (2002), 613-632. MR 1893007 (2003h:14027)
  • [BM98] T. Bridgeland, A. Maciocia, Fourier-Mukai transforms for quotient varieties. math.AG/9811101.
  • [BM01] T. Bridgeland, A. Maciocia, Complex surfaces with equivalent derived categories. Math. Z. 236 (2001), 677-697. MR 1827500 (2002a:14017)
  • [Ca07] A. Căldăraru, Non-birational Calabi-Yau threefolds that are derived equivalent. Internat. J. Math. 18 (2007), 491-504. MR 2331075 (2008h:14017)
  • [Ch80] K. Chakiris, Counterexamples to global Torelli for certain simply connected surfaces. Bull. Amer. Math Soc. (N.S.) 2 (1980), 297-299. MR 555265 (81d:14021)
  • [CD89] F. Cossec, I. Dolgachev, Enriques surfaces. I. Progress in Mathematics, 76. Birkhauser Boston, Inc., Boston, MA, 1989. x+397 pp. MR 986969 (90h:14052)
  • [Do81] I. Dolgachev, Algebraic surfaces with $ p_g=q=0$. in ``Algebraic surfaces'', Proc. CIME Summer School in Cortona, Liguore, Napoli, 1981, 97-216.
  • [FM94] R. Friedman, J. Morgan, Smooth four-manifolds and complex surfaces. Ergebnisse der Mathematik und ihrer Grenzgebiete (3), 27. Springer-Verlag, Berlin, 1994. x+520 pp. MR 1288304 (95m:57046)
  • [Fu98] W. Fulton, Intersection theory. Second edition. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. Springer-Verlag, Berlin, 1998. xiv+470 pp. MR 1644323 (99d:14003)
  • [Hu06] D. Huybrechts, Fourier-Mukai transforms in algebraic geometry. Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, Oxford, 2006. viii+307 pp. MR 2244106 (2007f:14013)
  • [HLOY03] S. Hosono, B. Lian, K. Oguiso, S.-T. Yau, Kummer structures on $ K3$ surface: an old question of T. Shioda. Duke Math. J. 120 (2003), 635-647. MR 2030099 (2004k:14063)
  • [Ka02] Y. Kawamata, D-equivalence and K-equivalence. J. Differential Geom. 61 (2002), 147-171. MR 1949787 (2004m:14025)
  • [Ko89] J. Kollár, Flops. Nagoya Math. J. 113 (1989), 15-36. MR 986434 (90e:14011)
  • [Na91] Y. Namikawa, On the birational structure of certain Calabi-Yau threefolds. J. Math. Kyoto Univ. 31 (1991), 151-164. MR 1093334 (92a:14038)
  • [Na02] Y. Namikawa, Counter-example to global Torelli problem for irreducible symplectic manifolds. Math. Ann. 324 (2002), 841-845; Erratum. ibid., 847. MR 1942252 (2003k:14008a)
  • [Og02] K. Oguiso, K3 surfaces via almost-primes. Math. Res. Lett. 9 (2002), 47-63. MR 1892313 (2002m:14031)
  • [Or96] D. Orlov, Equivalences of derived categories and $ K3$ surfaces. Algebraic geometry, 7. J. Math. Sci. (New York) 84 (1997), 1361-1381. MR 1465519 (99a:14054)
  • [Or02] D. Orlov, Derived categories of coherent sheaves on abelian varieties and equivalences between them. (Russian) Izv. Ross. Akad. Nauk Ser. Mat. 66 (2002), 131-158; translation in Izv. Math. 66 (2002), 569-594. MR 1921811 (2004b:14027)
  • [Pe90] U. Persson, Configurations of Kodaira fibers on rational elliptic surfaces. Math. Z. 205 (1990), 1-47. MR 1069483 (91f:14035)
  • [Sc88] C. Schoen, On fiber products of rational elliptic surfaces with section. Math. Z. 197 (1988), 177-199. MR 923487 (89c:14062)
  • [Se02] J.-P. Serre, Galois cohomology. Springer Monographs in Mathematics. Springer-Verlag, Berlin, 2002. x+210 pp. MR 1867431 (2002i:12004)
  • [Sz04] B. Szendrői, On an example of Aspinwall and Morrison. Proc. Amer. Math. Soc. 132 (2004), 621-632. MR 2019936 (2005f:14084)
  • [To06] Y. Toda, Fourier-Mukai transforms and canonical divisors. Compos. Math. 142 (2006), 962-982. MR 2249537 (2007d:14039)
  • [Ue04] H. Uehara, An example of Fourier-Mukai partners of minimal elliptic surfaces. Math. Res. Lett. 11 (2004), 371-375. MR 2067481 (2005g:14073)


Additional Information

Hokuto Uehara
Affiliation: Department of Mathematics and Information Sciences, Tokyo Metropolitan University, 1-1 Minamiohsawa, Hachioji-shi, Tokyo, 192-0397, Japan
Email: hokuto@tmu.ac.jp

DOI: https://doi.org/10.1090/S1056-3911-2011-00551-1
Received by editor(s): April 2, 2009
Received by editor(s) in revised form: October 5, 2009
Published electronically: March 23, 2011
Additional Notes: I am supported by the Grants-in-Aid for Scientific Research (No. 20740022).

American Mathematical Society